Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2012, 8:36 PM CDT for LeFlore County, Oklahoma. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2012, 8:36 PM CDT (01:36 UTC)
- Expired
- Jun 15, 2012, 9:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 40 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:42 PM CDT | TSTM WND DMG | Poteau, OK | EMERGENCY MANAGEMENT REPORTED A TREE AND POWER LINE DOWN IN POTEAU. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WUUS54 KTSA 160136 SVRTSA OKC079-160200- /O.NEW.KTSA.SV.W.0135.120616T0136Z-120616T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 836 PM CDT FRI JUN 15 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 900 PM CDT * AT 834 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOWE... MOVING NORTHWEST AT 10 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WISTER AND POTEAU. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3508 9484 3519 9459 3495 9447 3488 9466 TIME...MOT...LOC 0137Z 152DEG 8KT 3498 9461 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:17 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 6:17 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 617 PM CDT FRI JUN 15 2012 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM ISOLATED/WIDELY SCATTERED THUNDERSTORMS ACROSS WESTERN AR ARE EXPECTED TO REMAIN EAST OF THE KFYV/KXNA/KFSM TAF SITES THIS EVENING...WITH THE ACTIVITY DISSIPATING WITH THE LOSS OF HEATING. OTHERWISE...EXPECT VFR CONDITIONS FOR ALL SITES. && .PREV DISCUSSION... /ISSUED 307 PM CDT FRI JUN 15 2012/ DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS SOUTHEAST OKLAHOMA AS THE AIRMASS DESTABILIZES AND A MCV APPROACHES FROM THE WEST. IF A THUNDERSTORM IS ABLE TO DEVELOP IT WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND WIND GUSTS AROUND 60 MPH. UNCERTAINTY ABOUNDS FOR THE FORECAST LATE TONIGHT INTO SATURDAY... WITH THE POTENTIAL FOR ANOTHER MCS TO DEVELOP OVER KANSAS AND BRUSH ACROSS THE NORTHERN REACHES OF THE FORECAST AREA. THERE WILL BE BETTER CHANCES OF AN MCS MOVING INTO THE AREA SATURDAY NIGHT INTO SUNDAY. WILL KEEP THE FORECAST DRY FOR MUCH OF NEXT WEEK AS HIGH PRESSURE ALOFT PREVAILS. THERE WILL BE A BIT OF A WEAKNESS IN THE RIDGE EARLY NEXT WEEK AS AN EASTERLY WAVE MOVES INTO SOUTHEAST TEXAS. THE MOISTURE ASSOCIATED WITH THIS WAVE IS EXPECTED TO REMAIN SOUTH OF THE AREA. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME ON FRIDAY AS A COLD FRONT WORKS INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 93 73 91 / 10 10 20 20 FSM 69 94 70 92 / 10 10 0 10 MLC 70 93 71 91 / 20 10 10 10 BVO 70 93 72 91 / 10 10 40 20 FYV 66 90 67 87 / 10 10 10 20 BYV 66 89 67 87 / 10 20 10 30 MKO 69 93 70 91 / 10 10 10 20 MIO 72 93 72 90 / 10 20 30 30 F10 70 92 70 91 / 10 10 10 10 HHW 71 92 70 91 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jun 15, 5:01 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT FRI JUN 15 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT FRI JUN 15 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ONGOING SCATTERED THUNDERSTORM ACTIVITY ACROSS A PORTION OF THE AREA WILL CONTINUE THROUGH THE EVENING HOURS. STORMS MAY BRIEFLY BECOME STRONG TO SEVERE. LARGE HAIL AND GUSTY WINDS WOULD BE THE PRIMARY THREATS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... CONDITIONS APPEAR FAVORABLE FOR ANOTHER LARGE THUNDERSTORM COMPLEX TO PASS NEAR OR THROUGH PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY NIGHT AND SUNDAY. DRIER CONDITIONS LOOK TO DEVELOP FOR THE FIRST HALF OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE SETS UP OVER THE SOUTHERN PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 15, 5:54 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT FRI JUN 15 2012
OKZ076-152330-
LE FLORE OK-
554 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF BIG CEDAR...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH.
LAT...LON 3450 9468 3465 9467 3467 9467 3467 9445
3454 9445 3451 9446 3450 9447
TIME...MOT...LOC 2254Z 185DEG 11KT 3450 9457Special weather statement, Jun 15, 6:28 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT FRI JUN 15 2012
OKZ076-160000-
LE FLORE OK-
628 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BIG CEDAR...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3472 9473 3471 9445 3464 9445 3452 9447
3452 9470
TIME...MOT...LOC 2328Z 184DEG 6KT 3456 9458Special weather statement, Jun 15, 7:49 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT FRI JUN 15 2012
OKZ076-160115-
LE FLORE OK-
749 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HODGEN...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN...HEAVENER AND HEAVENER
RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3493 9469 3493 9445 3473 9446 3474 9471
TIME...MOT...LOC 0049Z 209DEG 7KT 3484 9457Special weather statement, Jun 15, 8:12 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT FRI JUN 15 2012
OKZ076-160145-
LE FLORE OK-
812 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 812 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HEAVENER
RUNESTONE STATE PARK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HODGEN...HEAVENER...
HOWE AND HEAVENER RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3484 9470 3500 9466 3499 9444 3478 9445
TIME...MOT...LOC 0112Z 212DEG 10KT 3491 9454The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:49 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Jun 15, 8:12 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Jun 15, 8:57 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 19 min |
| Jun 16, 9:16 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 119 min |
| Jun 16, 3:36 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.